Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2015, 1:25 PM MDT for Lincoln County, Torrance County, New Mexico. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2015, 1:25 PM MDT (19:25 UTC)
- Expired
- Jun 6, 2015, 1:47 PM MDT
- In force
- 22 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, NM, Torrance County, NM
The radar
The Holloman AFB radar (KHDX), 131 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:59 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 6, 11:59 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 AM MDT SAT JUN 6 2015 .AVIATION... 18Z TAF CYCLE SHRA AND TSRA ARE FORMING ACROSS MUCH OF CENTRAL AND WESTERN NM ALREADY TODAY. THE BROKEN LINE OF STORMS FORMING TO THE WEST OF THE RIO GRANDE VALLEY SHOULD MOVE IN TO AEG/ABQ/SAF DURING THE EARLY TO MID AFTN HOURS. ANOTHER LINE OF STORMS DEVELOPING ALONG THE CENTRAL MTN CHAIN WILL SHIFT NEWD INTO THE PLAINS THIS AFTN. ALL TAFS SITES MAY BE AFFECTED...BUT AS DRIER AIR NUDGES IN FROM THE WEST...THE FOCUS WILL SHIFT TOWARD THE N AND E THIS EVENING. A FEW STRONG/SEVERE STORMS ARE POSSIBLE. 34 && .PREV DISCUSSION...343 AM MDT SAT JUN 6 2015... .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY...NOT THAT DIFFERENT A DISTRIBUTION OF ACTIVITY FROM WHAT OCCURRED FRIDAY... AGAIN MOST NUMEROUS ACROSS NORTH CENTRAL AND NORTHWEST NEW MEXICO FOR THE BETTER PART OF THE DAY. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE A POSSIBILITY ALMOST ANYWHERE ACROSS NORTH AND CENTRAL NEW MEXICO. ALSO WITH INCREASED MOISTURE LEVELS ACROSS MOST OF THE STATE TODAY...LOCALLY HEAVY THUNDERSTORM RAINFALL WILL BE A CONCERN...ESPECIALLY ACROSS THE NORTH QUARTER OF THE STATE. DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST TONIGHT AND ESPECIALLY SUNDAY DOWNSIZING THE DEGREE OF PRECIPITATION COVERAGE AND CHANCES ACROSS WEST AND PROBABLY CENTRAL NEW MEXICO. A BIT OF WARMING IS EXPECTED SUNDAY. THEREAFTER...EARLY TO MID WEEK...IT BECOMES A STRUGGLE BETWEEN DRY AIR INTRUSION FROM THE WEST AND NORTHWEST AND THE REMNANT MOISTURE FROM BLANCA TRYING TO COME IN FROM THE SOUTHWEST. && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ACROSS MAINLY NORTH...EAST AND PORTIONS OF CENTRAL NM LATE THIS MORN AND ESPEC THIS AFTN. MODEST DRY AIR INTRUSION MAY TENTATIVELY BEGIN ACROSS THE SW QUARTER OR SO OF THE FCST AREA...DECREASING COVERAGE A BIT THERE. BEST COVERAGE ACROSS THE NORTHWEST AND THE NORTHERN HIGH TERRAIN THIS AFTN. NOT OUT OF THE QUESTION THAT A FEW STRONG OR PERHAPS LOW END SEVERE STORMS MAY DEVELOP ONCE AGAIN ACROSS NEARLY ANY SPOT ACROSS NORTH AND CENTRAL NM...BUT INSTABILITY MAY BE DEGRADED AT LEAST A BIT PARTICULARLY IN THE NORTH AS MORE CLOUDS THAN SUN EXPECTED THERE. DRIER AIR TO GAIN MORE GROUND IN THE STATE LATER TONIGHT AND SUN WHICH WILL LOWER RAIN CHANCES ACROSS AT LEAST WEST AND CENTRAL SECTIONS. THE STORMS THAT DO DEVELOP...WILL FAVOR AREAS ALONG AND EAST OF THE CENTRAL MTN CHAIN. AGAIN...A FEW STRONG/SEVERE STORMS ARE POSSIBLE THERE. THE DRIER TREND WILL ALSO ALLOW AT LEAST A MODEST DEGREE OF WARMING ACROSS MOST OF THE AREA. THE TRACK OF THE REMNANTS OF BLANCA STILL IS DEPICTED BY MOST FCST MODELS TO EASE NORTHWARD INTO ARIZONA AND SOCAL BETWEEN LATE MONDAY AND WED AS THE UPPER LEVEL RIDGE TRIES TO BUILD NORTHWESTWARD OVER NM. THUS...RAIN CHANCES WILL LOWER OVER NM. A BACK DOOR COLD FRONT ON MONDAY SHOULD HELP TO ENCOURAGE GREATER SHOWER AND STORM DEVELOPMENT ACROSS NE NM. THE NEXT TROUGH LOOKS TO APPROACH NM THE LATTER HALF OF THE WEEK. AHEAD OF THE SYSTEM...SOME MOISTURE FROM BLANCA MAY REMAIN... ENOUGH SO THAT THERE SHOULD BE SOME INCREASE IN PRECIPITATION CHANCES ONCE AGAIN. JUST HOW MUCH SO FOR NM IS STILL SOMEWHAT UNCLEAR. 43 && .FIRE WEATHER... A PLUME OF MOISTURE WILL CONTINUE TO TRACK NORTHEASTWARD ACROSS THE AREA THROUGH SUNDAY OR MONDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT BASIN GRADUALLY WEAKENS AND SHEARS APART. SOME OF THE RICHEST PRECIPITABLE WATER VALUES ARE EXPECTED TODAY AND TONIGHT WITH READINGS FROM 130 TO OVER 200 PERCENT OF NORMAL. AS A RESULT SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING...EXCEPT FOR MORE NUMEROUS ACTIVITY FROM THE SANGRE DE CRISTO MOUNTAINS WESTWARD TO THE ARIZONA BORDER. THE FOUR CORNERS AREA COULD ACCUMULATE NEARLY A HALF INCH OF FRESH PRECIPITATION BY SUNDAY MORNING...WITH LIGHTER AMOUNTS GENERALLY THE CASE ELSEWHERE. THE MOISTURE PLUME IS FORECAST TO SHIFT EASTWARD ON SUNDAY AS DRIER AIR MOVES IN FROM THE WEST. THIS WILL FAVOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR SCATTERED SHOWERS AND THUNDERSTORMS. RAIN AMOUNTS WILL GENERALLY BE LIGHTER DUE TO WEAKER DYNAMICS AND LESS MOISTURE ADVECTION IN THE PLUME. AFTER HIGH TEMPERATURES NEAR TO AS MUCH AS 7 DEGREES BELOW NORMAL TODAY...READINGS SHOULD RISE A FEW DEGREES MOST PLACES ON SUNDAY. A BACK DOOR COLD FRONT WILL SAG INTO THE NE PLAINS BRIEFLY ON MONDAY BEFORE RETREATING DURING THE AFTERNOON. THE PLUME OF MOISTURE SHOULD CONTINUE TO WEAKEN AND TILT EVEN FURTHER EAST. MOISTURE WITH THE FRONT SHOULD FAVOR THE SANGRE DE CRISTOS EASTWARD FOR AREAS OF WETTING PRECIPITATION. REMNANT MOISTURE FROM FORMER HURRICANE BLANCA SHOULD TRACK NORTHWESTWARD OVER THE GULF OF CA MONDAY THROUGH TUESDAY...THEN NORTHWARD THROUGH AZ AS IT GETS INGESTED INTO AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN FROM THE WEST ON WEDNESDAY. LOOK FOR AN UPTICK IN COVERAGE OF WETTING PRECIPITATION AREAWIDE LATE WEDNESDAY THROUGH THURSDAY AS THIS UPPER LOW WEAKENS AND TRACKS SLOWLY EASTWARD ALONG THE NM/CO BORDER. A COLD FRONT MAY THEN SAG SOUTHWARD INTO THE AREA FRIDAY KEEPING THE CHANCE FOR WETTING PRECIPITATION IN THE FORECAST ACROSS NORTHERN AREAS. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 6:03 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT SAT JUN 6 2015 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. THE BEST CHANCE OF ANY SEVERE STORMS SHOULD BE ACROSS THE NORTHEAST THIRD OF THE STATE. THE MAIN THREATS WILL BE STRONG WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY THUNDERSTORM RAINFALL MAY LAST LONG ENOUGH AT A FEW LOCATIONS ACROSS THE NORTH THIRD OF THE STATE TO CREATE SOME LOCALIZED MINOR FLOODING OR HEAVY RUNOFF IN URBAN AREAS AS WELL AS ARROYOS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE EAST HALF OF NEW MEXICO SUNDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL AGAIN BE STRONG WINDS AND HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR MAINLY NORTHEAST NEW MEXICO AND FOR SUNDAY AFTERNOON AND EVENING ACROSS THE EAST HALF OF NEW MEXICO FOR THE RISK OF LARGE HAIL AND STRONG THUNDERSTORM WINDS. 43
In the hours before
Special weather statement, Jun 6, 12:17 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1217 PM MDT SAT JUN 6 2015 NMZ526-061845- SOUTH CENTRAL MOUNTAINS- 1217 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1245 PM MDT... AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMOKEY BEAR HISTORICAL PARK...OR 17 MILES EAST OF CARRIZOZO...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ENCINOSO AROUND 1245 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGUS. OTHER LOCATIONS IN THE WARNING INCLUDE SMOKEY BEAR HISTORICAL PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3343 10560 3355 10579 3379 10559 3362 10533 TIME...MOT...LOC 1816Z 216DEG 9KT 3357 10559 34
Special weather statement, Jun 6, 12:18 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1218 PM MDT SAT JUN 6 2015 NMZ526-061845- SOUTH CENTRAL MOUNTAINS- 1218 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1245 PM MDT... AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMOKEY BEAR HISTORICAL PARK...OR 17 MILES EAST OF CARRIZOZO...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ENCINOSO AROUND 1245 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGUS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3343 10560 3355 10579 3379 10559 3362 10533 TIME...MOT...LOC 1816Z 216DEG 9KT 3357 10559 34
Special weather statement, Jun 6, 1:12 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
112 PM MDT SAT JUN 6 2015
NMZ540-061930-
SOUTHWEST CHAVES COUNTY-
112 PM MDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHAVES COUNTY UNTIL
130 PM MDT...
AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELK...OR 21 MILES EAST OF CLOUDCROFT...
MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 10535 3296 10531 3313 10532 3313 10525
3300 10507 3286 10535
TIME...MOT...LOC 1911Z 226DEG 14KT 3300 10537
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:24 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Jun 5, 7:21 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 3 hr |
| Jun 5, 8:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 6, 12:17 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 6, 12:18 PM MDT | Special Weather Statement | ABQ | Lincoln | 27 min |
| Jun 6, 12:40 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 50 min |
| Jun 6, 1:12 PM MDT | Special Weather Statement | ABQ | 18 min | |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 37 min |
| Jun 6, 1:56 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 49 min |
| Jun 6, 1:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 47 min |
| Jun 6, 2:08 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Jun 6, 2:25 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | ABQ | Colfax | 32 min |
| Jun 6, 2:42 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jun 6, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Jun 6, 2:58 PM MDT | Special Weather Statement | ABQ | Santa Fe | 32 min |
| Jun 6, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 49 min |
| Jun 6, 3:17 PM MDT | Special Weather Statement | ABQ | Guadalupe | 13 min |
| Jun 6, 3:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| Jun 6, 3:34 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| Jun 6, 3:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 6, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jun 6, 4:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Jun 6, 4:19 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jun 6, 4:45 PM MDT | Special Weather Statement | ABQ | San Miguel | 30 min |
| Jun 6, 4:53 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| Jun 6, 5:10 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Jun 6, 5:29 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jun 6, 5:42 PM MDT | Special Weather Statement | ABQ | Torrance | 33 min |
| Jun 6, 5:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.